Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 28, 2021Val Verde County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 28, 2021, 8:20 PM CDT for Val Verde County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 8:20 PM CDT (01:20 UTC)
Expired
Jul 28, 2021, 8:45 PM CDT
In force
25 min
Issued by
NWS Austin/San Antonio, TX

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 121 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2280 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS84 KEWX 290120
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
820 PM CDT Wed Jul 28 2021
 
TXZ183-290145-
Val Verde TX-
820 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY
UNTIL 845 PM CDT...

At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Juno, moving southwest at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bakers Crossing.

LAT...LON 3014 10113 2999 10101 2983 10122 3003 10141
TIME...MOT...LOC 0120Z 055DEG 11KT 3003 10115 

$$

HAMPSHIRE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:37 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 28, 6:37 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
637 PM CDT Wed Jul 28 2021

.AVIATION...00Z TAF Package

Spotty shower activity continues over portions of the Southern
Edwards Plateau and Hill Country region but should diminish over the
next few hours as daytime heating wanes. Have kept mention of VCSH
at DRT until 02Z for the activity. VFR conditions prevail otherwise
at all sites through the TAF period. A few low clouds may develop
overnight into early Thursday morning but areal coverage should
remain limited to VFR standards. Outside of some mid-level cumulus
tomorrow afternoon, development of some isolated showers along with
perhaps a stray storm may be possible around AUS during the late
afternoon. However, confidence is currently too low at this time of
any flight impacts, to insert any mention of convection within the
TAF package. Light east-southeasterly winds trend with near calm
levels overnight along the I-35 sites.

&&

.PREV DISCUSSION... /ISSUED 236 PM CDT Wed Jul 28 2021/

SHORT TERM (Today through Thursday)...
Latest 500mb RAP analysis places an inverted trough over
northeastern Mexico, with a notable spin on GOES 16 WV imagery.A
598dm Subtropical Ridge remains centered over north-central Kansas,
acting to suppress convection. Despite this ridging, the
aforementioned inverted trough will act to generate isolated showers
and thunderstorms this afternoon and evening, especially over the
Coastal Plains, northern Hill Country, and Southern Edwards Plateau.
An shower or storm activity should quickly wane after 03Z from east
to west, with another mild, muggy, and seasonable night in store.

Thursday looks similar to today, but we'll be on the backside of the
inverted trough, and the Subtropical Ridge will slowly begin
migrating further south yet again. This will act to further suppress
convection, but we will still hold onto 20% PoPs as sea breeze
influences will still be at play. As far as temperatures go, it will
be slightly cooler today, as increased cloud cover in isolated
showers and storms will keep temps slightly cooler, generally in the
lower 90s north and mid to upper 90s south. Thursday will be
slightly warmer and closer to normals with highs back in the mid to
upper 90s areawide, with a few spots in the Rio Grande Plains
getting near the century mark.

LONG TERM (Thursday Night through Tuesday)...
As ridging moves back in, rain shuts off for most of the area with
the exception of some coastal sea breeze showers that may move
inland. The weekend should be a mostly dy forecast with temperatures
on the rise. Highs over the weekend to be at or just above normal.
With the humidity, the heat index values become elevated. Practice
heat safety if outdoors. By Sunday night, a cold front approaches
from the north and should remain north of the area, however, would be
the focus for some showers and thunderstorms in the afternoon
beginning on Monday. For this package, have opted to keep POPs low
until better agreement on how far south the front moves. Increased
cloudiness and some weakness in the ridge should take temperatures
down a few degrees early to mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              77  96  76  95  76 /  10  20  -   20   0
Austin Bergstrom Intl Airport  76  95  75  95  75 /  10  20  -   20   0
New Braunfels Muni Airport     75  96  74  95  75 /  10  20  -   20   0
Burnet Muni Airport            75  94  75  95  75 /  10  20  -   20   0
Del Rio Intl Airport           77  99  78  99  78 /  20  -   -   -   -
Georgetown Muni Airport        76  95  75  95  76 /  10  20  -   20   0
Hondo Muni Airport             74  95  74  95  75 /  -   10  -   20  -
San Marcos Muni Airport        75  96  74  96  75 /  10  20  -   20   0
La Grange - Fayette Regional   77  96  77  95  77 /  10  20  -   30   0
San Antonio Intl Airport       75  94  76  94  76 /  -   10  -   20   0
Stinson Muni Airport           77  96  77  96  77 /  -   10  -   20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Brady
Long-Term...Hampshire
Hazardous weather outlook, Jul 28, 3:57 AM CDT, 16 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
357 AM CDT Wed Jul 28 2021

TXZ171>173-183>194-202>209-217>225-228-290900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
357 AM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 28, 8:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 PM CDT Wed Jul 28 2021

TXZ183-290145-
Val Verde TX-
820 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY
UNTIL 845 PM CDT...

At 820 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Juno, moving southwest at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bakers Crossing.

LAT...LON 3014 10113 2999 10101 2983 10122 3003 10141
TIME...MOT...LOC 0120Z 055DEG 11KT 3003 10115

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:34 PM CDTSpecial Weather StatementEWXGuadalupe41 min
Jul 29, 4:57 PM CDTSpecial Weather StatementEWXGonzales48 min
Jul 29, 5:13 PM CDTSpecial Weather StatementEWXComal, Guadalupe47 min
Jul 29, 5:15 PM CDTSpecial Weather StatementEWXWilliamson30 min
Jul 29, 5:32 PM CDTSpecial Weather StatementEWXEdwards43 min
Jul 29, 6:35 PM CDTSpecial Weather StatementEWXWilliamson40 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.